MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3030C100TU
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a blunt thoracic aortic injury.  it was reported that during the index procedure, the device was deployed successfully and the delivery system was prepared for removal, with the nose cone re-married to the graft cover.When removing the delivery system the nose cone became stuck and separated from graft cover.The inner tube seemed to stretch when the physician pulled harder to remove the delivery system.The physician then stopped and used the c-arm to determine where the nose cone was located.It appeared to be stuck at subcutaneous tissue or skin level and no longer in the artery.While the assistant held pressure the physician spread the tissue with a hemostat and raised the angle of removal of the nose cone.This allowed it to be removed.A perclose device was then used successfully to close the arteriotomy.No issues with patient were reported.The removal process may have extended the procedure by 3-5 min.The device was examined after the procedure and the nose cone would not re-seat in the graft cover.Per the physician, the cause of the event was related to the nose cone getting stuck in subcutaneous tissue.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary; the delivery system returned with the taper tip and peek tubing extending 17.6cm from the tip capture mechanism.The taper tip and peek tubing were freely moving indicating a break in the tubing.The tip and tubing were removed by pulling the tubing distally along the graft cover.The handle was disassembled and the break site on the peek tubing was observed at the end of the stainless-steel section of the luer.A burr was observed on the distal end of the stainless-steel.Damage was observed to the surface of the peek tubing.Sem images were taken of the stainless-steel luer section and the peek tubing at the break site.A burr was visible on the distal end of the stainless-steel component which likely caused the initial damage to the inner diameter of the peek tubing.The reported detachment was confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8393845
Report Number2953200-2019-00324
Device Sequence Number3014337
Product Code MIH
UDI-Device Identifier00643169347083
UDI-Public00643169347083
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Model NumberVAMF3030C100TU
Device Catalogue NumberVAMF3030C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/02/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR